Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 8, 2023, 7:18 PM CST for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2023, 7:18 PM CST (01:18 UTC)
- Expired
- Feb 8, 2023, 8:00 PM CST
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 4:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted.
983
WFUS54 KLIX 090118
TORLIX
LAC063-091-105-090200-
/O.NEW.KLIX.TO.W.0011.230209T0118Z-230209T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
718 PM CST Wed Feb 8 2023
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern St. Helena Parish in southeastern Louisiana...
North central Livingston Parish in southeastern Louisiana...
Northern Tangipahoa Parish in southeastern Louisiana...
* Until 800 PM CST.
* At 718 PM CST, a severe thunderstorm capable of producing a tornado
was located near Livingston, or 13 miles west of Hammond, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Montpelier around 730 PM CST.
Amite and Amite City around 740 PM CST.
Roseland around 745 PM CST.
Wilmer around 755 PM CST.
Kentwood around 800 PM CST.
Other locations impacted by this tornadic thunderstorm include
Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 42 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3051 9068 3055 9073 3093 9054 3085 9031
TIME...MOT...LOC 0118Z 215DEG 35KT 3057 9068
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK3 follow-up statements
541
WWUS54 KLIX 090136
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
736 PM CST Wed Feb 8 2023
LAC063-090145-
/O.CAN.KLIX.TO.W.0011.000000T0000Z-230209T0200Z/
Livingston LA-
736 PM CST Wed Feb 8 2023
...THE TORNADO WARNING FOR NORTH CENTRAL LIVINGSTON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana.
LAT...LON 3067 9056 3069 9062 3091 9055 3093 9054
3085 9032
TIME...MOT...LOC 0135Z 214DEG 35KT 3072 9058
$$
LAC091-105-090200-
/O.CON.KLIX.TO.W.0011.000000T0000Z-230209T0200Z/
St. Helena LA-Tangipahoa LA-
736 PM CST Wed Feb 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN ST. HELENA AND NORTHWESTERN TANGIPAHOA PARISHES...
At 735 PM CST, a severe thunderstorm capable of producing a tornado
was located near Amite City, or near Amite, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Amite and Amite City around 740 PM CST.
Roseland around 745 PM CST.
Kentwood around 800 PM CST.
Other locations impacted by this tornadic thunderstorm include
Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 45 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3067 9056 3069 9062 3091 9055 3093 9054
3085 9032
TIME...MOT...LOC 0135Z 214DEG 35KT 3072 9058
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK791
WWUS54 KLIX 090150
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
750 PM CST Wed Feb 8 2023
LAC091-090200-
/O.CAN.KLIX.TO.W.0011.000000T0000Z-230209T0200Z/
St. Helena LA-
750 PM CST Wed Feb 8 2023
...THE TORNADO WARNING FOR SOUTHEASTERN ST. HELENA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana.
LAT...LON 3076 9050 3078 9055 3092 9050 3085 9033
TIME...MOT...LOC 0150Z 219DEG 31KT 3080 9050
$$
LAC105-090200-
/O.CON.KLIX.TO.W.0011.000000T0000Z-230209T0200Z/
Tangipahoa LA-
750 PM CST Wed Feb 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHWESTERN TANGIPAHOA PARISH...
At 750 PM CST, a severe thunderstorm capable of producing a tornado
was located over Roseland, or near Amite, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kentwood around 805 PM CST.
Other locations impacted by this tornadic thunderstorm include
Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 51 and
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado.
&&
LAT...LON 3076 9050 3078 9055 3092 9050 3085 9033
TIME...MOT...LOC 0150Z 219DEG 31KT 3080 9050
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK703
WWUS54 KLIX 090202
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
802 PM CST Wed Feb 8 2023
LAC105-090212-
/O.EXP.KLIX.TO.W.0011.000000T0000Z-230209T0200Z/
Tangipahoa LA-
802 PM CST Wed Feb 8 2023
...THE TORNADO WARNING FOR NORTHWESTERN TANGIPAHOA PARISH HAS
EXPIRED...
The rotation with the storm which prompted the warning has weakened
and the storm no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3076 9050 3078 9055 3092 9050 3085 9033
TIME...MOT...LOC 0202Z 215DEG 35KT 3089 9043
$$
JRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 8, 3:16 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 8, 3:16 PM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 316 PM CST Wed Feb 8 2023 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Thursday night) Issued at 145 PM CST Wed Feb 8 2023 The biggest concern in the short term is the potential for severe through the remainder of this afternoon and overnight tonight ahead of an approaching cold front. Already seeing scattered to numerous showers and storms across portions of the area, especially west of I-55. 18z sounding indicated a good bit of instability with about 2100 J/kg of surface based CAPE with significant moistening having occurred in the low levels compared to the 12z sounding. The 12z sounding indicated a 3 degC inversion starting around 675mb. That inversion has weakened a bit (now 2 degC) and lowered slightly, starting around 700mb. Low level shear has decreased slightly from the 12z sounding as well with surface winds trending a bit more southerly than southeasterly compared to earlier this morning. As of the 18z sounding, sfc to 1km shear was about 20kts with sfc to 3km shear of 25kts. This is not overly impressive but should still be enough to sustain some longer- lasting updrafts, especially when considering that shear should increase a bit as the afternoon progresses. Still looks like the main threat from any storms that do become severe will be damaging wind gusts, but as usual with severe threats along the Gulf Coast, we cannot rule out a tornado or two either, especially if any discrete supercells develop ahead of the main line. Still looks like the greatest local threat of severe weather, especially tornadoes, will be across southwestern Mississippi and the adjacent portions of southeast Louisiana. Switching gears to the potential for heavy rain, the 18z sounding also indicated precipitable water has increased to 1.14 inches, which already puts us around the 25th percentile for this time of year. With continued onshore flow and moisture return, expect that value to continue increasing through the evening. Model soundings continue to indicate PW values of 1.5-1.6 inches by this evening which is above the 90th percentile for this time of year and nearing the daily maximum PW. That being said, efficient rainfall rates are expected from some of the stronger storms and if any one area sees multiple storms in a short period, these higher rainfall rates could easily lead to ponding of water in low lying and poor drainage areas. Still not enough confidence in specific areas to go ahead with a flood watch, but certainly there is at least some threat of isolated flash flooding and the marginal risk highlighted by WPC seems warranted. Going into this evening and overnight, the upper trough becomes negatively tilted and lifts northeastward toward the Great Lakes. In response, the cold front will push into our local area. However, deeper layer flow will become more parallel to the front at the same time as forcing lifts northeastward. This will cause the front to slow down or stall somewhere near the coast. Where exactly the front stalls will have a fairly significant effect on what can be expected, especially across portions of far southeastern Louisiana and coastal Mississippi. Currently, it looks like the surface boundary should have enough push to make it through the local area by daybreak, with all land-based locations having north/northwesterly winds by about midday Thursday. However, mid/upper winds will remain southwesterly/westerly until a stronger upper level impulse arrives. With that being said there could still be some lingering elevated showers/storms on the back side of the surface boundary. Uncertainty in exactly where the boundary stalls and thus the amount of lingering shower/thunderstorm activity makes for a somewhat tricking temperature forecast through the short term also. Cold air advection behind the front should result in cooler afternoon temperatures topping out in the 60s, especially if clouds linger. However, in areas where clouds move out, temperatures could easily rise to near or just over 70s degrees. Overnight lows will be similarly affected by clouds Thursday night. In areas where there are few to no clouds, efficient radiative cooling should allow temperatures to drop into the 40s. Where clouds linger, temperatures will be a bit warmer, bottoming out in the 50s. && .LONG TERM... (Friday through Tuesday night) Issued at 145 PM CST Wed Feb 8 2023 A northern stream trough currently located over the northwestern CONUS will dive southward toward Texas Thursday. As the base of the trough moves into northern Louisiana, guidance continues the trend of developing a cutoff low over Mississippi/Alabama. As mentioned in this morning's AFD, this would likely result in a bit more lingering cloud cover and light drizzle across the area through at least midday Saturday until the upper low moves east of the local area. That being said, Saturday looks pretty uncomfortable by most southern standards for outdoor activities. Highs will struggle to reach the mid 50s and these temperatures will be accompanied by 10-15 mph winds and possibly on and off drizzle. Sunday will still be cool as the high passes overhead, with highs around 60. However, with full sun and less wind, it won't be nearly as uncomfortable even after a chilly start in the 30s that morning. Warming trend begins on Monday as the high shifts eastward ahead of the next system on Tuesday. Expect another cold frontal passage on Tuesday with accompanied high rain chances and a cool down following. && .AVIATION... (18Z TAFS) Issued at 136 PM CST Wed Feb 8 2023 Generally MVFR to VFR conditions expected this afternoon outside of showers and thunderstorms. However, as the afternoon progresses, the coverage of showers and storms will increase and conditions will deteriorate. Any thunderstorms could produce gusty winds in excess of 25-30kts, and while the probability of a severe thunderstorm at any specific location is low, there is a threat of severe weather from this afternoon through the overnight hours, so we cannot rule out a few gusts of 50kts or higher. The main threat will come in the form of a squall line this evening and overnight and have included tempo groups indicating current thoughts on the most likely timing of that line. Once the line passes through, winds will become more northwesterly and will begin to ease somewhat. The line is expected to slow down or stall as it approaches the southeastern terminals, so have maintained at least vicinity showers through the morning hours. If the front stalls closer to these terminals, the vicinity groups may need to be changed to prevailing and there could be longer lasting restrictions as once the front stalls it likely won't start moving again until some time Friday. && .MARINE... Issued at 145 PM CST Wed Feb 8 2023 Expect scattered to numerous showers and storms this evening and overnight as a cold front moves through the waters. Ahead of the front, a tight gradient will keep winds in the 15 to 20 kt range through at least the first part of the evening and have extended the exercise caution headline accordingly. Winds stay elevated across eastern areas through around daybreak before easing as the front stalls in the vicinity. Will mention that there is some potential that winds will briefly reach advisory criteria across the eastern waters mainly between 00z and 06z. It is very borderline (sustained winds forecast right at 20 kts) and low confidence, so given the likely short duration, have held off on an advisory for now, but if winds trend any higher than currently forecast, will need to hoist a short-notice headline. The front is expected to stall in the vicinity of our southeastern waters with lingering showers and a few storms continuing through Friday. A stronger upper low finally kicks the front out of the area Friday and strong cold air advection will cause winds to strengthen again, likely reaching advisory criteria after sunset Friday evening. The elevated winds persist through the first half of the weekend, but should ease on Sunday as high pressure moves into the area. The high moves eastward on Monday with return flow kicking in by Monday afternoon ahead of another cold front. && .PRELIMINARY POINT TEMPS/POPS... MCB 50 66 45 62 / 100 10 10 10 BTR 53 69 49 65 / 100 10 10 10 ASD 57 68 51 65 / 100 50 30 30 MSY 57 65 54 62 / 100 40 30 30 GPT 58 67 53 62 / 90 70 50 40 PQL 60 70 52 64 / 90 80 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...DM LONG TERM....DM AVIATION...DM MARINE...DM
In the hours before
Special weather statement, Feb 8, 4:20 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 PM CST Wed Feb 8 2023
LAZ037-039-071-MSZ069-070-082315-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-Amite MS-
420 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of northeastern St.
Helena, northwestern Tangipahoa and western Washington Parishes, Pike
and Amite Counties through 515 PM CST...
At 419 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Smithdale to Darlington.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Liberty, Greensburg, Magnolia, Kentwood, Summit, Osyka,
Smithdale, Darlington, Gillsburg, Easleyville, Tangipahoa and Mccomb
Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 57 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall and frequent cloud to ground lightning is
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. If outdoors, consider seeking shelter inside a
building or vehicle.
&&
LAT...LON 3093 9031 3077 9081 3099 9084 3100 9083
3100 9084 3134 9088 3135 9086 3135 9038
TIME...MOT...LOC 2219Z 242DEG 15KT 3130 9081 3087 9077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzSpecial weather statement, Feb 8, 6:14 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
614 PM CST Wed Feb 8 2023
LAZ039-071-MSZ070-071-090100-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
614 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern
Tangipahoa and northwestern Washington Parishes, Walthall and
southeastern Pike Counties through 700 PM CST...
At 613 PM CST, Doppler radar was tracking a strong thunderstorm near
Wilmer, or 10 miles west of Franklinton, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown, Salem and Mount Herman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Damaging winds and cloud to ground lightning is occurring with this
storm. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3118 9003
3118 9002 3080 9026 3084 9042 3135 9026
TIME...MOT...LOC 0013Z 200DEG 33KT 3086 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzLocal storm report, Feb 8, 6:15 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG TANGIPAHOA 30.88N 90.52W
02/08/2023 TANGIPAHOA LA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED DAMAGE TO
MANUFACTURED HOMES ON TANGIPAHOA ROAD AND
MARTIN LUTHER KING ROAD. LAW ENFORCEMENT
REPORTED DAMAGE TO A GAS STATION. LIKELY
TORNADO.
&&
LNNSpecial weather statement, Feb 8, 6:23 PM CST, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 PM CST Wed Feb 8 2023
LAZ037-MSZ069-070-090100-
St. Helena LA-Pike MS-Amite MS-
623 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northern St. Helena
Parish, northwestern Pike and eastern Amite Counties through 700 PM
CST...
At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Easleyville, or 11 miles north of Greensburg, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Liberty, Summit, Smithdale, Gillsburg and Easleyville.
This includes Interstate 55 in Mississippi between mile markers 19
and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Damaging winds and cloud to ground lightning is occurring with this
storm. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3131 9046 3088 9065 3093 9085 3099 9084
3100 9083 3100 9084 3135 9078 3135 9068
TIME...MOT...LOC 0022Z 193DEG 26KT 3099 9073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzLocal storm report, Feb 8, 6:50 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG WALKER 30.49N 90.86W
02/08/2023 LIVINGSTON LA PUBLIC
PICTURES SHOW AN AUTO ZONE SIGN BLOWN DOWN
AS WELL AS ANOTHER POLE/SIGN DAMAGED.
&&
LNNSpecial weather statement, Feb 8, 6:56 PM CST, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
656 PM CST Wed Feb 8 2023
MSZ068-090130-
Wilkinson MS-
656 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northwestern
Wilkinson County through 730 PM CST...
At 655 PM CST, Doppler radar was tracking a strong thunderstorm near
Fort Adams, or 20 miles northeast of Simmesport, moving northeast at
50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for southern
Mississippi.
&&
LAT...LON 3137 9121 3112 9140 3121 9159 3124 9156
3124 9154 3122 9151 3124 9148 3128 9149
3129 9147 3132 9146 3132 9140 3134 9138
3134 9135 3137 9127
TIME...MOT...LOC 0055Z 208DEG 41KT 3114 9152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:15 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 60 min |
| Feb 8, 7:43 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 8, 7:44 PM CST | Special Marine Warning | LIX | 46 min | |
| Feb 8, 8:03 PM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Feb 8, 8:05 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 40 min |
| Feb 8, 9:14 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 8, 9:29 PM CST | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 5 hr |
| Feb 8, 9:47 PM CST | Flood Watch | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint John the Baptist, Saint Tammany and 2 more | 5 hr |
| Feb 8, 9:55 PM CST | Special Weather Statement | LIX | Saint Charles | 50 min |
| Feb 8, 10:23 PM CST | Flash Flood Warning | LIX | Saint Tammany, Washington | 5 hr |
| Feb 8, 10:30 PM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne | 4 hr |
| Feb 8, 10:45 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 29 min |
| Feb 8, 10:52 PM CST | Special Weather Statement | LIX | Lafourche, Orleans, Saint Charles | 23 min |
| Feb 8, 11:09 PM CST | Flash Flood Warning | LIX | Saint Tammany, Washington | 4 hr |
| Feb 8, 11:11 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 8, 11:14 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 4 hr |
| Feb 8, 11:18 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Feb 8, 11:37 PM CST | Special Marine Warning | LIX | 113 min | |
| Feb 8, 11:50 PM CST | Special Weather Statement | LIX | Orleans | 40 min |
| Feb 9, 12:40 AM CST | Special Marine Warning | LIX | 95 min | |
| Feb 9, 12:45 AM CST | Special Marine Warning | LIX | 90 min | |
| Feb 9, 12:59 AM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
| Feb 9, 1:01 AM CST | River Flood Warning | LIX | Saint Tammany | 21 hr |
| Feb 9, 2:38 AM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 9, 7:21 AM CST | River Flood Warning | LIX | Washington | 37 hr |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.